Alert archive / South Carolina / Small Craft Advisories in 2021

Small Craft Advisory 77, NWS Charleston, SC

December 22, 2021

NWS Charleston, SC issued this small craft advisory at Dec 22, 2021, 9:19 PM EST. It took effect at Dec 23, 2021, 1:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2021, 9:19 PM EST (02:19 UTC)
In effect from
Dec 23, 2021, 1:00 AM EST
Expired
Dec 23, 2021, 9:00 AM EST
In force
8 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

838 
WHUS72 KCHS 230219
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
919 PM EST Wed Dec 22 2021

AMZ350-231030-
/O.NEW.KCHS.SC.Y.0077.211223T0600Z-211223T1400Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
919 PM EST Wed Dec 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST
THURSDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...From 1 AM to 9 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
470 
WHUS72 KCHS 230509
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1209 AM EST Thu Dec 23 2021

AMZ350-231315-
/O.CON.KCHS.SC.Y.0077.211223T0600Z-211223T1400Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
1209 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
974 
WHUS72 KCHS 230758
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
258 AM EST Thu Dec 23 2021

AMZ350-231400-
/O.CON.KCHS.SC.Y.0077.000000T0000Z-211223T1400Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
258 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...Northeast winds 20 kt with gusts up to 25 kt.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
380 
WHUS72 KCHS 231054
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
554 AM EST Thu Dec 23 2021

AMZ350-231400-
/O.CON.KCHS.SC.Y.0077.000000T0000Z-211223T1400Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
554 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
312 
WHUS72 KCHS 231347
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
847 AM EST Thu Dec 23 2021

AMZ350-231500-
/O.EXP.KCHS.SC.Y.0077.000000T0000Z-211223T1400Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
847 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 6:24 PM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Dec 22, 6:24 PM EST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
624 PM EST Wed Dec 22 2021

.SYNOPSIS...
High pressure will bring dry conditions through early next
week. A front could impact the region during the second half of
next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Early this evening: No changes to the forecast through the
overnight. High pressure will settle into the region tonight and
push a backdoor cold front through late in the period. The front
will mostly just turn low-level winds to become northerly and
then northeasterly with time, with a little burst of flow with
the leading edge. Skies will remain clear, but the maintenance
of some low-level flow through the night will prevent ideal
radiational cooling conditions. Regardless, expect a chilly
night with lows in the 30-33 degree range for most locations.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
Dry high pressure will extend across the Carolinas Thursday
beneath the base of trough with an axis expected to shift
further offshore during the day. The pattern will bring one more
cooler day to the region with highs generally ranging in the
mid-upper 50s across most areas and around 60 near the Altamaha
River. Overnight lows should range around 30 degrees well inland
to upper 30s/lower 40s near the coast. A substantial warmup
will then take place heading through the weekend with a mid-lvl
zonal flow in place and a southwest sfc wind developing across
the local area in response to sfc high pressure becoming
centered just south and offshore. In general, high temps should
peak near the mid-upper 60s Friday, then low-mid 70s on
Christmas Day (Saturday), warmest across southeast Georgia.
Overnight lows will also trend warmer, only dipping into the
mid- upper 40s away from the coast Friday night.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A weakening front should approach the region Saturday night,
likely remaining dry and just north/inland of the local area
late weekend, then remaining well offshore early next week. Dry
high pressure will then prevail early to mid week next week with
a west/west-northwest zonal flow prevailing across the
Southeast United States between a ridge extending across the
Gulf of Mexico/Caribbean and several troughs shifting across the
northern states. High temps will remain well above normal for
this time of year, generally peaking in the mid-upper 70s each
day. Overnight lows should also be mild, generally ranging in
the mid-upper 50s with even lower 60s near the coast approaching
the middle of next week.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
VFR conditions will prevail at KCHS, KJZI, and KSAV through 00z
Friday.

Extended Aviation Outlook: VFR conditions expected at KCHS,
KJZI, and KSAV through early next week. Gusty winds are possible
on Christmas.

&&

.MARINE...
Winds/seas will continue to gradually diminish this evening as
the gradient weakens. After midnight a weak backdoor cold front
will drop through, swinging winds around to the NNE and
tightening the gradient. A locally enhanced gradient is
anticipated over outer portions of the Charleston County waters
later tonight where occasional gusts to 25 kt are possible. We
mentioned this in the CWF but due to the marginal and short-term
nature of the potential 25 kt gusts, we opted not to issue a
Small Craft Advisory.

High pressure will remain centered across the Carolinas under
the base of a trough Thursday, before sliding further south and
offshore through the weekend. Any cold air advection associated
with the mid-lvl trough will be short-lived, resulting in
winds/seas improving to conditions well below small craft
advisory levels Thursday and Friday. The pressure gradient
should then start to tighten across local waters Saturday
between high pressure centered to the south and offshore and a
dry cold front approaching from the west-northwest inland.
Winds/seas could approach small craft advisory levels Saturday
afternoon/evening, mainly across northern SC waters and offshore
GA waters. Conditions should then improve on Sunday as the
pressure gradient relaxes between the front weakening north and
offshore while high pressure continues to drift further south of
the region.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...BSH
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...BSH/DPB
MARINE...JRL/DPB
Hazardous weather outlook, Dec 22, 2:52 AM EST, 18 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
252 AM EST Wed Dec 22 2021

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-230800-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
252 AM EST Wed Dec 22 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

Nearby

Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.